Alert archive / Missouri / Freeze Warnings in 2016

Freeze Warning 3, NWS Kansas City, MO

March 24, 201612 counties in Missouri; 5 counties in Kansas

NWS Kansas City, MO issued this freeze warning at Mar 24, 2016, 4:00 AM CDT for 12 counties in Missouri; 5 counties in Kansas. It took effect at Mar 25, 2016, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 4:00 AM CDT (09:00 UTC)
In effect from
Mar 25, 2016, 4:00 AM CDT
Expired
Mar 25, 2016, 9:00 AM CDT
In force
5 hr
Issued by
NWS Kansas City, MO

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Cass County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 14 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4161 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS73 KEAX 240900
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT THU MAR 24 2016

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED FRIDAY MORNING...

KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-241700-
/O.NEW.KEAX.FZ.W.0003.160325T0900Z-160325T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-
BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
400 AM CDT THU MAR 24 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM
CDT FRIDAY. 

* TEMPERATURE...SKIES WILL CLEAR THURSDAY AFTERNOON AND WINDS WILL
  SLACKEN OVERNIGHT WHICH WILL ALLOW TEMPERATURES TO FALL BELOW
  FREEZING EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO FILTER IN
  FROM THE NORTH. OVERNIGHT LOWS WILL FALL INTO THE MID TO UPPER 20S
  IN MOST AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE THREATENED IF PRECAUTIONARY
  MEASURES ARE NOT TAKEN WITH THIS LATE SEASON FREEZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
5 follow-up statements
227 
WWUS73 KEAX 241716
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 PM CDT THU MAR 24 2016

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED FRIDAY MORNING...

KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-250500-
/O.CON.KEAX.FZ.W.0003.160325T0900Z-160325T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-
BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH...
KANSAS CITY KS...OVERLAND PARK...OLATHE...PARKVILLE...
PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...
KANSAS CITY...INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...
FAYETTE...NEW FRANKLIN...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
RICH HILL...CLINTON
1216 PM CDT THU MAR 24 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...SKIES WILL CLEAR THURSDAY AFTERNOON AND WINDS 
  WILL SLACKEN OVERNIGHT WHICH WILL ALLOW TEMPERATURES TO FALL 
  BELOW FREEZING EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO 
  FILTER IN FROM THE NORTH. OVERNIGHT LOWS WILL FALL INTO THE 
  MID TO UPPER 20S IN MOST AREAS. 

* IMPACTS...SENSITIVE VEGETATION MAY BE THREATENED IF 
  PRECAUTIONARY MEASURES ARE NOT TAKEN WITH THIS LATE SEASON 
  FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
302 
WWUS73 KEAX 250037
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
737 PM CDT THU MAR 24 2016

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED FRIDAY MORNING...

KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-251100-
/O.CON.KEAX.FZ.W.0003.160325T0900Z-160325T1400Z/
MIAMI-LINN-LEAVENWORTH-WYANDOTTE-JOHNSON-PLATTE-CLAY-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH...
LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK...
STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...ODESSA...
HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
GLASGOW...NEW FRANKLIN...BELTON...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
737 PM CDT THU MAR 24 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TEMPERATURE...SKIES WILL CLEAR THURSDAY AFTERNOON AND WINDS 
  WILL SLACKEN OVERNIGHT WHICH WILL ALLOW TEMPERATURES TO FALL 
  BELOW FREEZING EARLY FRIDAY MORNING AS COLD AIR CONTINUES TO 
  FILTER IN FROM THE NORTH. OVERNIGHT LOWS WILL FALL INTO THE 
  MID TO UPPER 20S IN MOST AREAS. 

* IMPACTS...SENSITIVE VEGETATION MAY BE THREATENED IF 
  PRECAUTIONARY MEASURES ARE NOT TAKEN WITH THIS LATE SEASON 
  FREEZE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAFLIN
716 
WWUS73 KEAX 250852
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
352 AM CDT FRI MAR 25 2016

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED FRIDAY MORNING...

KSZ057-060-103>105-MOZ028-029-037>040-043>046-053-054-251400-
/O.CON.KEAX.FZ.W.0003.160325T0900Z-160325T1400Z/
MIAMI-LINN-LEAVENWORTH-WYANDOTTE-JOHNSON-PLATTE-CLAY-JACKSON-
LAFAYETTE-SALINE-HOWARD-CASS-PETTIS-COOPER-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH...
LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK...
STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...ODESSA...
HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...
GLASGOW...NEW FRANKLIN...BELTON...RAYMORE...HARRISONVILLE...
PLEASANT HILL...WARRENSBURG...SEDALIA...BOONVILLE...BUTLER...
ADRIAN...RICH HILL...CLINTON...WINDSOR
352 AM CDT FRI MAR 25 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...SKIES WILL CLEAR THURSDAY NIGHT AND WINDS WILL
  SLACKEN WHICH WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING EARLY
  FRIDAY MORNING AS COLD AIR CONTINUES TO FILTER IN FROM THE NORTH.
  OVERNIGHT LOWS WILL FALL INTO THE UPPER 20S TO LOWER 30S IN MOST
  AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE THREATENED IF PRECAUTIONARY
  MEASURES ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
500 
WWUS73 KEAX 251040
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 AM CDT FRI MAR 25 2016

...WIDESPREAD SUB-FREEZING TEMPERATURES EXPECTED FRIDAY MORNING...

MOZ040-046-251145-
/O.CAN.KEAX.FZ.W.0003.000000T0000Z-160325T1400Z/
HOWARD-COOPER-
INCLUDING THE CITIES OF...FAYETTE...GLASGOW...NEW FRANKLIN...
BOONVILLE
540 AM CDT FRI MAR 25 2016

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS
CANCELLED THE FREEZE WARNING. 

CLOUD COVER WILL KEEP TEMPERATURES ABOVE FREEZING IN THE MID TO UPPER
30S.

$$

KSZ057-060-103>105-MOZ028-029-037>039-043>045-053-054-251400-
/O.CON.KEAX.FZ.W.0003.000000T0000Z-160325T1400Z/
MIAMI-LINN-LEAVENWORTH-WYANDOTTE-JOHNSON-PLATTE-CLAY-JACKSON-
LAFAYETTE-SALINE-CASS-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH...
LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK...
STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...ODESSA...
HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...BELTON...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
540 AM CDT FRI MAR 25 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...TEMPERATURES ARE BELOW FREEZING THIS MORNING WITH
  LOWS IN THE UPPER 20S TO LOWER 30S IN MOST AREAS.

* IMPACTS...SENSITIVE VEGETATION MAY BE THREATENED IF 
  PRECAUTIONARY MEASURES ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
427 
WWUS73 KEAX 251407
NPWEAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 AM CDT FRI MAR 25 2016



KSZ057-060-103>105-MOZ028-029-037>039-043>045-053-054-251515-
/O.EXP.KEAX.FZ.W.0003.000000T0000Z-160325T1400Z/
MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE-CLAY-
JACKSON-LAFAYETTE-SALINE-CASS-JOHNSON MO-PETTIS-BATES-HENRY-
INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG...
PLEASANTON...LA CYGNE...MOUND CITY...FORT LEAVENWORTH...
LEAVENWORTH...LANSING...KANSAS CITY KANSAS...OVERLAND PARK...
STANLEY...OLATHE...SHAWNEE...LENEXA...PARKVILLE...PLATTE CITY...
RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY...
EXCELSIOR SPRINGS...KANSAS CITY...INDEPENDENCE...ODESSA...
HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL...BELTON...
RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...
BUTLER...ADRIAN...RICH HILL...CLINTON...WINDSOR
907 AM CDT FRI MAR 25 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING...THEREFORE THE FREEZE
WARNING HAS BEEN ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Mar 23, 11:55 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Mar 23, 11:55 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1155 PM CDT WED MAR 23 2016

.DISCUSSION...
Issued at 341 PM CDT WED MAR 23 2016

A deep surface low has taken form over northeast Kansas, which has
tightened up the surface pressure gradient over eastern Kansas and
western Missouri. This pressure gradient has caused winds to pick up
out of the south/southwest around 25 to 30 mph, with gusts
approaching 45 mph. Perhaps mitigating the stronger winds, which are
being experienced further west are the low level clouds moving
through the area. These clouds are preventing a minor amount of
insolation that could help mix the lower atmosphere even more than
what currently going on. To the west of the aforementioned surface
trough good low level moisture characterized by dewpoints in the
lower to middle 50s is streaming northward into the area. The warm
front associated with this low level cyclone is visible on satellite
imagery and confirmed by surface observations just north of the
MO/IA border along the E-W convergence zone perhaps 30 miles into
Iowa. Further west, a dryline, running roughly N/S from KMKH to KPNC
will progress eastward and set up just to the west of the KC metro
by 22z-00z time frame. In the meantime a strong capping inversion
will prevent any robust convection for the next couple hours before
the mid level trough overspreads the area, bringing support for
ascent and cooling mid level temperatures, which should adequately
erode the cap to initiate some deep convection. Short range
convective allowing models have been consistent in developing deep
convection along the dryline in the 21z-23z time frame. The area
that may see convection first could be the area in far SE Nebraska
and NW Missouri where the triple point is currently located.
Convective allowing models have indicated a cluster of storms,
perhaps supercells moving into NW Missouri around 21z-23z. These
storms will encounter an environment characterized by MLCAPE values
in the 1000 to 1500 J/kg range and effective bulk shear values
approaching 50 to 60 kts. Given a strongly veering-with-height wind
profile 0-1 SRH will be rather high, in the 100 to 200 J/kg range
early in the event, but increasing to 200 to 300 J/kg by 23z. Low to
mid level lapse rates might be a little on the weak side, but
overall, should be ample to help maintain robust updraft potential.
the result of this environment should be rotating storms, possibly
supercells across far northern Missouri. Hazards would include gusty
winds, small hail around quarter to golf ball sized and perhaps a
tornado or two near the warm front where winds are strongly backed.
By 03z or shortly after storms should make their way out of the
area, and to the east, gradually weakening with time.

Later this evening a cold front will dive through the area,
dramatically cooling the lower atmosphere. On the backside of the
mid level trough light precipitation will move through Wednesday
night through early Thursday. For early Thursday morning there could
be some light snow mixing into the light rain, mainly along and
north of HWY 36. There could also be a period where precipitation
all falls as snow, and might bring some very light accumulations to
areas along the IA/MO border. For Friday morning the cold air will
settle into the area and the surface high will become centered over
the Missouri River Valley. This will cause temperatures to drop to
below freezing Friday morning. With such a mild late winter and early
spring thus far there could be some agricultural interests affected
by a the late season cold. Have withheld a Freeze Watch for the CWA
given all the headlines currently out, but once the Wednesday system
clears the area freeze headlines may indeed be needed to cover
Friday morning late season freeze. For the weekend another potent
trough with good moisture moves into the area. This one should just
be a rain maker, with little to no impactful weather, aside from
light rain or maybe some light rain/snow mix late Sunday evening or
Monday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1136 PM CDT WED MAR 23 2016

A cold front will shift winds out of the northwest overnight with
MVFR stratus and precipitation expected to develop once again along
the backside of the passing storm system. This should be mostly in
the form of rain, though a few snow flurries are possible as the
lower levels cool overnight, particularly at KSTJ. This activity
should slowly taper off Thursday morning with gradually lifting
ceiling heights. Gusty winds will resume throughout the early morning
and well into the afternoon. VFR conditions and decreasing winds will
then prevail near sunset and through the remainder of the period.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Leighton
AVIATION...Welsh
Hazardous weather outlook, Mar 23, 5:08 AM CDT, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 AM CDT WED MAR 23 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-241015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
508 AM CDT WED MAR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

A VERY HIGH FIRE DANGER EXISTS OVER EASTERN KANSAS AND WEST CENTRAL
THIS AFTERNOON AND EARLY EVENING. STRONG SOUTHERLY WINDS GUSTING TO
45 MPH ARE EXPECTED TODAY OVER PARTS OF EAST CENTRAL KANSAS AND WEST
CENTRAL MISSOURI.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Mar 23, 10:21 PM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1021 PM CDT WED MAR 23 2016

MOZ046-240345-
COOPER MO-
1021 PM CDT WED MAR 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOPER COUNTY UNTIL
1045 PM CDT...

AT 1021 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BUNCETON...OR 11 MILES SOUTH OF BOONVILLE...MOVING NORTHEAST AT
55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PRAIRIE HOME AND WOOLDRIDGE.

LAT...LON 3868 9262 3869 9278 3890 9278 3893 9251
      3892 9250
TIME...MOT...LOC 0321Z 245DEG 50KT 3881 9270

LAFLIN

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:13 PM CDTSevere Thunderstorm WarningEAXClay, Clinton32 min
Mar 23, 7:35 PM CDTSpecial Weather StatementEAXJackson25 min
Mar 23, 7:37 PM CDTSpecial Weather StatementEAXCass38 min
Mar 23, 7:48 PM CDTSpecial Weather StatementEAXHarrison27 min
Mar 23, 7:59 PM CDTSpecial Weather StatementEAXCaldwell, Livingston31 min
Mar 23, 8:02 PM CDTSevere Thunderstorm WarningEAXCaldwell, Daviess, Grundy, Harrison, Livingston, Mercer43 min
Mar 23, 8:20 PM CDTSpecial Weather StatementEAXCarroll40 min
Mar 23, 8:51 PM CDTSpecial Weather StatementEAXCarroll24 min
Mar 23, 8:52 PM CDTSevere Thunderstorm WarningEAXAdair, Grundy, Linn, Livingston, Putnam, Schuyler and 1 more38 min
Mar 23, 9:03 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Linn, Livingston27 min
Mar 23, 9:31 PM CDTSpecial Weather StatementEAXHenry14 min
Mar 23, 9:35 PM CDTSevere Thunderstorm WarningEAXChariton, Macon25 min
Mar 23, 9:50 PM CDTSevere Thunderstorm WarningEAXMacon40 min
Mar 23, 10:21 PM CDTSpecial Weather StatementEAXCooper24 min

Nearby

Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.